Why do I get short of breath after taking a benadryl (diphenhydramine)?

Benadryl (diphenhydramine) Benadryl (diphenhydramine) is a sedating drug. This could cause some respiratory depression that is making you sob. However, you may also be allergic to the drug. If you believe you are allergic, you should avoid the drug and speak to your physician. An allergy can cause you to stop breathing after taking it.

Related Questions

Son had reaction to food. Throat tightness shortness of breath stomach cramps pale face. Benadryl (diphenhydramine) helped is he at risk of needing an epipen?

Yes. Go to E.R. Now for further follow up if this happened recently. They will likely give you an rx for epi pen (epi pen jr if under age 12). He needs to be evaluated now in case the allergic reaction progresses. They will likely give him a corticosteroid as well, which will further decrease the likelihood of the reaction worsening. He will need further follow up with his doctor afterwards. Read more...
Call 911. He may be experiencing a severe allergic reaction requiring immidiate attention. Read more...